MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX596T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fv596t) was implanted during a procedure performed on (b)(6) 2022.According to the complainant, the system was believed to be operated in under-drainage and non-adjustability.The patient underwent a revision procedure performed on (b)(6) 2023.The complaint device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 9 months weight: 3.2 kilograms (kg) height: 62 centimeters (cm) gender: male.
 
Additional Manufacturer Narrative
Visual inspection: in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damage, deformation of the housing, deposits or other abnormalities.The following observations were made during the visual inspection: - scratches on the housing surface of the progav 2.0 permeability test: the permeability test was performed at a hydrostatic pressure difference of the pressure setting of the progav 2.0 upon receipt plus 30 cmh2o in the horizontal direction of flow.The test showed that the progav 2.0 shunt system and the pediatric prechamber were permeable.During the permeability test bloody liquid were flushed out from the progav 2.0 shunt system computer control test: to check the flow rate of the valves, the valves were tested on a miethke computer controlled testing apparatus and passed the standard test.The flow of the test liquid was reduced step by step from 60 ml/h to 5 ml/h (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting pressure was measured.The computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position, to be 21,82 cmh2o.This is not within the specified tolerance of 1 cmh2o ± 3 cmh2o.Additional testing confirms the first test results.According to our results, we can detect a presence of a slowed outflow.Additionally, the shuntassistant 2.0 was tested according to standard procedure in the vertical position.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant 2.0 had a pressure of 21,85 cmh2o.This is within the specified tolerance of 20 cmh2o -2 / +4 cmh2o.Adjustability test: in this step, it was investigated whether the adjustable progav 2.0 can be successfully set to each specified pressure setting.It was checked whether the valve is fully adjustable within the full range of specified pressure settings (in increments of 5 cmh2o).The progav 2.0 was found to be non-adjustable within the specified range.The shuntassistant 2.0 is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test the braking force and brake function test investigates whether the brake function of the adjustable valves is present and how much force must be exerted on the housing to release the rotor to adjust the valves using the integrated magnet of a specific measurement apparatus of braking force.Due to the non-adjustability of the valve, as detailed in section 7.4, an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves are finally opened with a special tool.After dismantling of the valves, deposits were found in both valves.For more detailed visibility, the proteins/deposits in progav 2.0 and shuntassistant were coloured by using a colouring solution.[colouring solution consisting of coomassi brilliant blue r mixed with 0.6% ethanol and distilled water].Results: based on our investigation results, we have determined that there was a slower outflow and a non-adjustability in the valve at the time of our investigation.Detected deposits were the cause of the dysfunction.Existing deposits in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.Further actions: from our point of view, no further regulatory actions are required.Return of product: we will return the investigated product to the sender for our own relief.

Brand Name
PROGAV 2.0 SYS SA2.0 20 & PED.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16773431
Report Number3004721439-2023-00096
Device Sequence Number17736852
Product Code JXG
UDI-Device Identifier04041906503536
UDI-Public4041906503536
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberFX596T
Device Catalogue NumberFX596T
Device Lot Number20060734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Initial Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 MO
Patient SexMale
Patient Weight3 KG